Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Elko, NV

June 15, 20225 counties in Nevada

NWS Elko, NV issued this red flag warning at Jun 15, 2022, 1:48 PM PDT for 5 counties in Nevada. It took effect at Jun 17, 2022, 9:00 AM PDT. It was in force for 14 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2022, 1:48 PM PDT (20:48 UTC)
In effect from
Jun 17, 2022, 9:00 AM PDT
Expired
Jun 17, 2022, 11:00 PM PDT
In force
14 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:05 AM PDTNON-TSTM WND GST 592 Sw Elko, NVASOS STATION KEKO ELKO AIRPORT ASOS.
Jun 17, 10:26 AM PDTNON-TSTM WND GST 6010 Wnw Jiggs, NVMESONET STATION CRSN2 CRANE SPRINGS RAWS.
Jun 17, 10:32 AM PDTNON-TSTM WND GST 6011 Sse Blue Eagle Ranch, NVMESONET STATION TMBN2 TIMBER MTN.
Jun 17, 11:00 AM PDTNON-TSTM WND GST 6013 E Pinto Summit, NVMESONET STATION PANNV 12.5 E PINTO SUMMIT (NV DOT) STATION ELEVATION: 6527 FT.
Jun 17, 11:18 AM PDTNON-TSTM WND GST 608 E Tonopah, NVASOS STATION KTPH TONOPAH AIRPORT ASOS.
Jun 17, 11:24 AM PDTHIGH SUST WINDS 438 Ene Clover Valley, NVMESONET STATION UR002 7.9 E CLOVER VALLEY (UPR) STATION ELEVATION: 5686 FT.
Jun 17, 12:00 PM PDTNON-TSTM WND GST 606 Nne Ryndon, NVMESONET STATION AS326 COAL MINE CANYON N7NNV CWOP.
Jun 17, 12:03 PM PDTNON-TSTM WND GST 625 Sw Ruby Valley, NVMESONET STATION RBVN2 RUBY VALLEY RAWS.
Jun 17, 12:11 PM PDTNON-TSTM WND GST 603 Ssw Manhattan, NVMESONET STATION TQIN2 QUIMA PEAK RAWS.
Jun 17, 12:29 PM PDTHIGH SUST WINDS 4410 Sse Oasis, NVMESONET STATION UR005 10.3 SE OASIS (UPR) STATION ELEVATION: 5678 FT.
Jun 17, 12:45 PM PDTNON-TSTM WND GST 5927 E Scottys Junction, NVSCHOONER CRATER WEATHER STATION REPORTED A PEAK WIND GUST OF 59 MPH. GUSTS DROPPED BELOW 58 MPH AT 1300 PDT.
Jun 17, 12:45 PM PDTNON-TSTM WND GST 6020 N Mercury, NVDECON UNDERGROUND DISPOSAL WEATHER STATION GUSTED TO 60 MPH AT 1245 PDT. GUSTS DROPPED BELOW 58 MPH 1300 PDT.
Jun 17, 1:27 PM PDTNON-TSTM WND GST 616 S Clover Valley, NVMESONET STATION WSPNV 6.3 S CLOVER VALLEY (NV DOT).
Jun 17, 1:48 PM PDTHIGH SUST WINDS 451 Ene Deeth, NVMESONET STATION UP011 1.4 NE DEETH (UPR) STATION ELEVATION: 5355 FT.
Jun 17, 2:24 PM PDTNON-TSTM WND GST 60Eureka Airport, NVAWOS STATION KP68 EUREKA AIRPORT ASOS.
Jun 17, 2:30 PM PDTNON-TSTM WND GST 614 Ene Baker, NVMESONET STATION DNEP8 4.3 E BAKER (DRI).
Jun 17, 3:41 PM PDTNON-TSTM WND GST 6627 Ene Eureka Airport, NVMESONET STATION ALLN2 ALLIGATOR RIDGE RAWS.
Jun 17, 3:51 PM PDTNON-TSTM WND GST 621 Nnw Pinto Summit, NVMESONET STATION PINNV 0.8 NW PINTO SUMMIT (NV DOT).
Jun 17, 4:14 PM PDTNON-TSTM WND GST 59Ely Airport, NVASOS STATION KELY ELY AIRPORT ASOS.
Jun 17, 4:50 PM PDTNON-TSTM WND GST 6742 Ese Manhattan, NVMESONET STATION CMP26 WARM SPRINGS SUMMIT.
Jun 17, 7:35 PM PDTHIGH SUST WINDS 411 Nw Hickison Summit, NVMESONET STATION HKSNV 0.9 NW HICKISON SUMMIT (NV DOT) STATION ELEVATION: 6587 FT.
Jun 17, 10:04 PM PDTNON-TSTM WND GST 641 Nnw Pinto Summit, NVMESONET STATION PINNV 0.8 NW PINTO SUMMIT (NV DOT).
Jun 17, 10:32 PM PDTNON-TSTM WND GST 7211 Sse Blue Eagle Ranch, NVMESONET STATION TMBN2 TIMBER MTN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5019 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS85 KLKN 152048
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
148 PM PDT Wed Jun 15 2022


NVZ426-170000-
/O.UPG.KLKN.FW.A.0002.220616T1800Z-220618T0600Z/
/O.NEW.KLKN.FW.W.0004.220617T1800Z-220618T0600Z/
/O.NEW.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/
/O.NEW.KLKN.FW.A.0003.220618T1800Z-220619T0600Z/
Northern Nye County-Mojave-
148 PM PDT Wed Jun 15 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
426...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 426...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 11 PM PDT Thursday. A Red Flag Warning has 
also been issued from 11 AM to 11 PM PDT Friday. 

In addition, a Fire Weather Watch for gusty winds and low 
relative humidity has been issued. This Fire Weather Watch is in 
effect from Saturday morning through Saturday evening. The Fire 
Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave.

* Winds...South 20 to 35 mph with gusts up to 60 mph. Strongest
  winds will occur on Friday.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ425-427-170000-
/O.NEW.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/
/O.NEW.KLKN.FW.W.0004.220617T1800Z-220618T0600Z/
/O.NEW.KLKN.FW.A.0003.220618T1800Z-220619T0600Z/
White Pine and Northeast Nye Counties-Central Nevada-Toiyabe-
148 PM PDT Wed Jun 15 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
425 AND 427...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
425 AND 427...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 425 AND 427...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 11 PM PDT Thursday. A Red Flag Warning has
also been issued from 11 AM to 11 PM PDT Friday. 

In addition, a Fire Weather Watch for gusty winds and low 
relative humidity has been issued. This Fire Weather Watch is in 
effect from Saturday morning through Saturday evening.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...South 20 to 35 mph with gusts up to 60 mph. The
  strongest winds will occur on Friday.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
6 follow-up statements
485 
WWUS85 KLKN 161108
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
408 AM PDT Thu Jun 16 2022


NVZ425>427-170515-
/O.CON.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/
/O.CON.KLKN.FW.W.0004.220617T1800Z-220618T0600Z/
/O.CON.KLKN.FW.A.0003.220618T1800Z-220619T0600Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-
408 AM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 425, 426, AND 427...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 425, 426, AND 427... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING 
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 425, 426, AND 427...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave 
  and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...South 25 to 40 mph with gusts up to 70 mph. Strongest
  winds for most areas will be on Friday. 

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
901 
WWUS85 KLKN 161740
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1040 AM PDT Thu Jun 16 2022



NVZ470-180600-
/O.EXB.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/
/O.EXB.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/
Eastern Elko County-
1040 AM PDT Thu Jun 16 2022

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 9 AM to 11 PM PDT Friday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Saturday morning through
Saturday evening.

* Affected Area...Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest 25 to 40 mph with gusts 50 to 65 mph.
  Strongest winds on Friday.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity may
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ425>427-180600-
/O.EXT.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/
/O.EXT.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/
/O.CON.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-
1040 AM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 425, 426, AND 427...

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
425, 426, AND 427...

...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 425, 426, AND 427...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave 
  and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...South 30 to 40 mph with gusts 50 to 65 mph. Strongest 
  winds will be on Friday for most areas.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
899 
WWUS85 KLKN 170421
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
921 PM PDT Thu Jun 16 2022


NVZ425>427-172230-
/O.CAN.KLKN.FW.W.0003.000000T0000Z-220617T0600Z/
/O.CON.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/
/O.CON.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-
921 PM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 425, 426, AND 427...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427...
...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427...

The National Weather Service in Elko has cancelled the Red Flag
Warning that was in effect for this evening. The Red Flag
Warning for Friday is still in effect.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave 
  and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...South 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ470-172230-
/O.CON.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/
/O.CON.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/
Eastern Elko County-
921 PM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 470...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 470...

* Affected Area...Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
311 
WWUS85 KLKN 171057
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
357 AM PDT Fri Jun 17 2022


NVZ425>427-470-180500-
/O.CON.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/
/O.CON.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-Eastern Elko County-
357 AM PDT Fri Jun 17 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 425, 426, 427, AND 470...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-
  Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire 
  Weather Zone 470 Eastern Elko County.

* Winds...Southwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
438 
WWUS85 KLKN 172122
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
222 PM PDT Fri Jun 17 2022


NVZ427-180600-
/O.CAN.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/
/O.CON.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/
Central Nevada-Toiyabe-
222 PM PDT Fri Jun 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 427...
...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427...

The National Weather Service in Elko has cancelled the Fire
Weather Watch for Saturday. The current Red Flag Warning is still
in effect. 

* Affected Area...Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...Southwest 35 to 45 mph with gusts up to 65 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-426-470-181530-
/O.UPG.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/
/O.NEW.KLKN.FW.W.0005.220618T1700Z-220619T0600Z/
/O.CON.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Eastern Elko County-
222 PM PDT Fri Jun 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 425, 426, AND 470...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM PDT SATURDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
425, 426, AND 470...

The current Red Flag Warning is still valid until 11 PM this
evening.

The National Weather Service in Elko has upgraded the Fire Weather
Watch to a Red Flag Warning for gusty winds and low relative 
humidity, which is in effect from 10 AM to 11 PM PDT Saturday.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave 
  and Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
487 
WWUS85 KLKN 180614
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1114 PM PDT Fri Jun 17 2022


NVZ425-426-470-190015-
/O.EXP.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/
/O.CON.KLKN.FW.W.0005.220618T1700Z-220619T0600Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Eastern Elko County-
1114 PM PDT Fri Jun 17 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 425, 426, AND 470...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425,
426, AND 470...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave 
  and Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ427-180715-
/O.EXP.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/
Central Nevada-Toiyabe-
1114 PM PDT Fri Jun 17 2022

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427...

Relative humidities are rising this evening. Winds are also
diminishing this evening, however expect some gusty conditions
overnight, especially across mountains and higher elevation 
areas. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:20 AM PDT, 10 hours 28 minutes earlier.

Area forecast discussion, Jun 15, 3:20 AM PDT, 10 hours 28 minutes before
Area Forecast Discussion
National Weather Service Elko NV
320 AM PDT Wed Jun 15 2022

.SYNOPSIS...After another chilly start to the day, temperatures
begin to trend warmer today. Much warmer Thursday and again on
Friday, however afternoon and evening winds also become breezy to
windy across the region. Blowing dust will be likely across much
of the region Thursday and Friday afternoons which may result in
reduced visibilities at times.

&&

.SHORT TERM...Today through Thursday. High pressure begins to
build over NV today which will push temperatures up a little
closer to normal levels as most valley locations warm into the
upper 70s to mid 80s. Tonight into Thursday an upper level low
will move in along the Pacific NW coastline, which will lead to an
increased southwesterly flow over NV. Thursday afternoon winds
over most of northern and central NV will become breezy to windy.
The increased southwest flow will also send temperatures on
Thursday up into the low to mid 90s across much of the CWA.

.LONG TERM...Thursday night through next Tuesday. Confidence is
increasing in a very strong wind event occurring during the latter
portions of the week and into the weekend. Northern and central
Nevada will sit in between a large and expansive area of high
pressure in the Central Plains while to the west will be an
anomalously strong upper low. This interaction with these two
systems is setting the stage for very strong winds. Wind
advisories are a certainty while high wind watches/warnings may
be needed. At this moment, central Nevada appears to be the
location of strongest winds, though the area will need to be
refined over the next several days. In addition to the winds,
areas of blowing dust will also be likely and will result in the
visibility dropping to two miles or less in the thickest dust.
Finally, there will definite fire weather concerns for those zones
that have cured. Temperatures on Friday will continue to be warm
with highs in the 80s to low 90s in the warmer spots. No
precipitation is expected. Winds are expected to remain strong
through the overnight into Saturday with lows in the 40s and 50s.

Winds are expected to become very strong again on Saturday,
especially over the eastern half of the forecast area. Winds
advisories will once again be needed with high wind warnings
possible. In addition to the wind will be areas of blowing dust.
Highs will cool into the 70s and 80s, and combined with low
relative humidities and strong winds, another round of fire
weather concerns are also likely. Some light, isolated to
scattered showers will develop across the border with Idaho and
Oregon. Scattered showers will develop during the overnight and
continue to spread southward, north of the US Highway 50 corridor.
Overnight lows will be in the 30s and 40s.

The trough is expected to open and slowly move to the east across
the forecast area Sunday. Off and on showers are expected again
with much cooler temperatures with readings in the 60s and 70s.
Winds will remain breezy but below advisory criteria. Drier air
will work through the area for Monday and Tuesday, allowing high
temperatures to moderate to possibly the 80s by Tuesday.

&&

.AVIATION...VFR conditions continue through Thursday morning.

&&

.FIRE WEATHER...High pressure begins to rebuild across the Great
Basin region today, which will result in lighter winds, dry
conditions, and warmer temperatures. On Thursday as the next
upstream system approaches NV from the west, temperatures will
continue to trend warmer with winds also increasing. Gusty
afternoon and evening winds are expected both Thursday and Friday,
which will combine with low RHs over at least Zone 426 where
fuels are already considered dry. A Fire Weather Watch remains in
effect for Zone 426 for Thursday through Friday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 8 AM PDT this morning for Northern Elko
County-Ruby Mountains and East Humboldt Range.

Frost Advisory until 8 AM PDT this morning for Humboldt County-
South Central Elko County-Southern Lander County and Southern
Eureka County-Southwest Elko County-White Pine County.

Fire Weather Watch from Thursday morning through Friday evening
for Northern Nye County-Mojave.

&&

96/86/91/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:43 PM PDTHigh Wind WatchLKNElko, Eureka, Lander, Nye, White Pine21 hr
Jun 15, 1:48 PM PDTFire Weather WatchLKNElko, Eureka, Lander, Nye, White Pine49 hr
Jun 15, 1:48 PM PDTRed Flag WarningLKNEureka, Lander, Nye, White Pine32 hr

Nearby

Red Flag Warnings in Nevada, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.